Alert archive / Texas / High Wind Warnings in 2010

High Wind Warning 2, NWS San Angelo, TX

March 10, 20105 counties in Texas

NWS San Angelo, TX issued this high wind warning at Mar 10, 2010, 10:53 AM CST for 5 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2010, 10:53 AM CST (16:53 UTC)
Expired
Mar 10, 2010, 2:56 PM CST
In force
4 hr
Issued by
NWS San Angelo, TX

Counties Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 77 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 4.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2010-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2010-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -199 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2218 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-199 m²/s²
0-3 km storm-relative helicity
-71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WWUS74 KSJT 101653
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1053 AM CST WED MAR 10 2010

...STRONG WINDS EXPECTED ACROSS MUCH OF WEST CENTRAL TX TODAY...

.A POTENT UPPER LEVEL LOW OVER NEW MEXICO THIS MORNING WILL LIFT
NORTHEAST ACROSS THE TX PANHANDLE LATER TODAY. A STRONG MID-
LEVEL JET ON THE SOUTH SIDE OF THE SYSTEM WILL BE OVER WEST
CENTRAL TEXAS THROUGHOUT THE REST OF THE MORNING AND AFTERNOON.
DEEP MIXING AND MOMENTUM TRANSFER WILL HELP TO BRING SOME OF THOSE
STRONG WINDS DOWN TO THE SURFACE IN THE FORM OF STRONG WIND GUSTS.

TXZ049-054-098-113-127-110000-
/O.UPG.KSJT.WI.Y.0004.000000T0000Z-100311T0000Z/
/O.NEW.KSJT.HW.W.0002.100310T1653Z-100311T0000Z/
FISHER-NOLAN-HASKELL-JONES-TAYLOR-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
STAMFORD...ANSON...HAMLIN...ABILENE
1053 AM CST WED MAR 10 2010

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

WEST WINDS WILL CONTINUE INCREASING THROUGH LATE MORNING INTO THE
30 TO 40 MPH RANGE AND WILL CONTINUE THROUGH MUCH OF THE DAY. WIND
GUSTS TO 60 MPH WILL BE POSSIBLE...ESPECIALLY TOWARD MIDDAY ON
INTO THE EARLY AFTERNOON. WINDS SHOULD SUBSIDE FAIRLY QUICKLY BY
EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER AND/OR
WIND GUSTS OF 58 MPH OR GREATER CAN LEAD TO PROPERTY DAMAGE. 

THESE WINDS WILL MAKE TRAVEL VERY HAZARDOUS FOR HIGH PROFILE
VEHICLES ON NORTH/SOUTH ORIENTED HIGHWAYS. EXTRA CAUTION IS
ADVISED. 

&&

$$

TXZ064>066-071>073-076-077-099-114-128-139-110000-
/O.CON.KSJT.WI.Y.0004.000000T0000Z-100311T0000Z/
STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER-
THROCKMORTON-SHACKELFORD-CALLAHAN-COLEMAN-
INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...MERTZON...SAN ANGELO...EDEN...OZONA...
ELDORADO...THROCKMORTON...WOODSON...ALBANY...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN
1053 AM CST WED MAR 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

WEST WINDS WILL INCREASE BY MID MORNING INTO THE 25 TO 35 MPH
RANGE AND WILL CONTINUE THROUGH MUCH OF THE DAY. WIND GUSTS WILL
REACH AROUND 45 MPH...ESPECIALLY TOWARD MIDDAY ON INTO THE EARLY
AFTERNOON. WINDS SHOULD SUBSIDE FAIRLY QUICKLY BY EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR WIND
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
1 follow-up statement
132 
WWUS74 KSJT 102056
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
256 PM CST WED MAR 10 2010

...STRONG WINDS TO CONTINUE ACROSS MUCH OF WEST CENTRAL TEXAS
THROUGH EARLY EVENING...

.A POTENT UPPER LEVEL LOW OVER THE TEXAS PANHANDLE...ACCOMPANIED
BY A STRONG MID-LEVEL JET ON THE SOUTH SIDE OF THE SYSTEM WILL 
CONTINUE TO BRING GUSTY WEST WINDS TO THE AREA THROUGH THE REST
OF THE AFTERNOON.

TXZ049-054-098-113-127-110000-
/O.CAN.KSJT.HW.W.0002.000000T0000Z-100311T0000Z/
/O.EXA.KSJT.WI.Y.0004.000000T0000Z-100311T0000Z/
FISHER-NOLAN-HASKELL-JONES-TAYLOR-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
STAMFORD...ANSON...HAMLIN...ABILENE
256 PM CST WED MAR 10 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

WINDS HAVE DECREASED SOMEWHAT ALONG AND NORTH OF INTERSTATE 20...
THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDS WILL
REMAIN IN ADVISORY CRITERIA. 

WEST WINDS WILL CONTINUE BETWEEN 25 AND 35 MPH THROUGH EARLY
EVENING...WITH GUSTS TO AROUND 45 MPH. WINDS SHOULD SUBSIDE
FAIRLY QUICKLY BY EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ064>066-071>073-076-077-099-114-128-139-110000-
/O.CON.KSJT.WI.Y.0004.000000T0000Z-100311T0000Z/
STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER-
THROCKMORTON-SHACKELFORD-CALLAHAN-COLEMAN-
INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...MERTZON...SAN ANGELO...EDEN...OZONA...
ELDORADO...THROCKMORTON...WOODSON...ALBANY...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN
256 PM CST WED MAR 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

WEST WINDS WILL CONTINUE BETWEEN 25 AND 35 MPH...WITH GUSTS AROUND
45 MPH THROUGH THE REST OF THE AFTERNOON. WINDS SHOULD SUBSIDE FAIRLY
QUICKLY BY EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR WIND
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this high wind warning went out at Mar 10, 10:46 AM CST, 7 minutes earlier.

Area forecast discussion, Mar 10, 10:46 AM CST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1046 AM CST WED MAR 10 2010

.DISCUSSION...
WILL BE UPGRADING FISHER...NOLAN...JONES...TAYLOR...AND HASKELL TO
A HIGH WIND WARING FOR THIS AFTERNOON.

KSWW IS ALREADY GUSTING TO 50MPH THIS MORNING AND THE LATEST MODEL
DATA SUGGESTS THAT 700MB AND 500MB SPEED MAX/S WILL BE MOVING OVER
THESE AREAS DURING PEAK MIXING THIS AFTERNOON. AN AREA OF
CLOUDS/VIRGA ARE ALSO MOVING IN THIS DIRECTION FROM EASTERN NEW
MEXICO...AND THIS VIRGA COULD BRING SOME GUSTS TO THE SURFACE FROM
THE STRONGER WINDS ALOFT. IN ADDITION... SUBSIDENCE ON THE WEST
SIDE OF THE TROUGH AXIS WILL MOVE INTO THE AREA DURING THE
AFTERNOON AND WILL AID IN BRINGING THESE STRONGER WINDS TO THE
SURFACE. UPDATED TEXT PRODUCTS WILL BE OUT SHORTLY. 20

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 67  38  68  38  65 /  10   0  10  10  10
SAN ANGELO 	 70  36  69  37  67 /  10   0  10  10  10
JUNCTION 	 72  35  71  37  69 /  10   0  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: FISHER...HASKELL...JONES...NOLAN...TAYLOR.

RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...
FISHER...HASKELL...IRION...JONES...KIMBLE...MCCULLOCH...MENARD...
NOLAN...RUNNELS...SCHLEICHER...SHACKELFORD...STERLING...SUTTON...
TAYLOR...THROCKMORTON...TOM GREEN.

WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...IRION...
RUNNELS...SCHLEICHER...SHACKELFORD...STERLING...THROCKMORTON...
TOM GREEN.

&&
Hazardous weather outlook, Mar 10, 5:09 AM CST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
509 AM CST WED MAR 10 2010

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-111115-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
509 AM CST WED MAR 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE MAINLY ALONG AND EAST
OF A SAN SABA TO MASON LINE EARLY THIS MORNING. DANGEROUS
LIGHTNING AND SMALL HAIL WILL ACCOMPANY THE STORMS IF THEY DEVELOP.

A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 6 PM THIS EVENING.
AVOID ANY ACTIVITY THAT MAY PRODUCE AN OUTDOOR FLAME OR SPARK OF
ANY KIND...AND PROPERLY DISPOSE OF LIT CIGARETTES. WEATHER
CONDITIONS SUPPORT DANGEROUS WIND-DRIVEN WILDFIRES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LACY

In the hours before

Special weather statement, Mar 10, 7:30 AM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
730 AM CST WED MAR 10 2010

TXZ099-114-101430-
THROCKMORTON TX-SHACKELFORD TX-
730 AM CST WED MAR 10 2010

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 AM CST FOR
THROCKMORTON AND SHACKELFORD COUNTIES...

AT 728 AM CST...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 6
MILES NORTHWEST OF FORT GRIFFIN TO 3 MILES SOUTHWEST OF ALBANY...OR
ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF THROCKMORTON TO 3
MILES SOUTHWEST OF ALBANY...MOVING EAST AT 50 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  FORT GRIFFIN BY 735 AM CST
  THE INTERSECTION OF US-183 AND US-283 AND THE INTERSECTION OF
  US-283 AND RANCH ROAD 209 BY 740 AM CST
  IBEX AND US-180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE BY 745 AM
  CST
  US-183 NEAR THE THROCKMORTON-STEPHENS COUNTY LINE AND WOODSON BY
  750 AM CST

DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

LACY

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 10:36 PM CSTRed Flag WarningSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 16 more19 hr
Mar 10, 3:07 AM CSTWind AdvisorySJTCallahan, Coke, Coleman, Concho, Crockett, Fisher and 11 more15 hr

Nearby

High Wind Warnings in Texas, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.